Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Louisville, KY

April 17, 2013Hart County, Larue County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 17, 2013, 12:12 PM CDT for Hart County, Larue County, Kentucky. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 12:12 PM CDT (17:12 UTC)
Expired
Apr 17, 2013, 12:40 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hart County, KY, Larue County, KY

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 12:15 PM CDTHAIL 0.88Magnolia, KYHAIL ESTIMATED AT PEA TO NICKEL SIZE. HAD 1.58 INCHES OF RAIN FALL FROM 1700-1730Z.
Apr 17, 12:15 PM CDTHAIL 0.88Magnolia, KYPEA TO NICKEL SIZE HAIL FELL FOR ABOUT 13 MINUTES... STARTING AT 115 PM.
Apr 17, 12:17 PM CDTHAIL 0.881 S Magnolia, KY
Apr 17, 12:23 PM CDTHAIL 0.881 S Magnolia, KY
Apr 17, 12:30 PM CDTHAIL 1Magnolia, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS53 KLMK 171712
SVRLMK
KYC099-123-171740-
/O.NEW.KLMK.SV.W.0049.130417T1712Z-130417T1740Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL LARUE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 140 PM EDT/1240 PM CDT/

* AT 1210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
  OF HODGENVILLE...AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAGNOLIA...MOUNT SHERMAN AND BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
      3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1712Z 245DEG 3KT 3743 8577

HAIL...1.00IN
WIND...<50MPH

$$

EER
2 follow-up statements
715 
WWUS53 KLMK 171732
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT WED APR 17 2013

KYC099-123-171740-
/O.CON.KLMK.SV.W.0049.000000T0000Z-130417T1740Z/
LARUE KY-HART KY-
132 PM EDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HART AND SOUTHWESTERN LARUE COUNTIES UNTIL 140 PM EDT/1240 PM CDT/...

AT 128 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HODGENVILLE...AND MOVING NORTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. NICKEL SIZE HAIL WAS REPORTED IN MAGNOLIA.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...MOUNT SHERMAN AND BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
      3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1732Z 245DEG 3KT 3744 8575

HAIL...1.00IN
WIND...<50MPH

$$

EER
061 
WWUS53 KLMK 171739
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EDT WED APR 17 2013

KYC099-123-171749-
/O.EXP.KLMK.SV.W.0049.000000T0000Z-130417T1740Z/
LARUE KY-HART KY-
139 PM EDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART AND
SOUTHWESTERN LARUE COUNTIES WILL EXPIRE AT 140 PM EDT/1240 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3745 8586 3753 8569 3745 8565 3743 8567
      3742 8565 3741 8565 3741 8566 3739 8579
TIME...MOT...LOC 1739Z 245DEG 3KT 3744 8574

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 11:42 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 17, 11:42 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1242 PM EDT WED APR 17 2013

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1114 AM EDT Wed Apr 17 2013

Scattered to numerous showers and thunderstorms are hanging on in
the eastern CWA, however will continue to slowly move southeast
through the remainder of the morning and early afternoon. Have had a
few flooding reports in the east as convection has trained over the
same area. This may continue through the early to mid afternoon as a
surface analysis shows convergence along a NW to SE axis through the
Bluegrass.

Will begin focusing on the western portions of the CWA early this
afternoon as moisture (mid 60s Tds) is pooling south of the boundary
and skies are mostly sunny. Already seeing instability ranging from
1000 to 2000 J/KG in an uncapped environment so will look for cu
field development and then thunderstorm initiation by early to mid
afternoon as things continue to destabilize. Storm mode for this
afternoon does not appear to be all that organized as deep layer
shear should be less than 30s knots. Expect mainly pulse
thunderstorms with perhaps a few multicell clusters. Main threats
will be isolated large hail and damaging winds, along with heavy
rain and cloud to ground lightning. SPC does have most of our CWA in
a 40 percent chance of a Severe Thunderstorm Watch issuance. Stay
tuned.

Have upped thunderstorm coverage to the 50 percent range this
afternoon to account for the unstable and uncapped environment.
Also, may see highs slightly warmer in the mid 80s across south
central Kentucky.

&&

.Short Term (Now - Thursday)...
Issued at 310 AM EDT Wed Apr 17 2013

Some isentropic lift is noted on the 300K theta surface, which
combined with a shortwave trough moving across southern Illinois
this hour, an old outflow boundary from last night's storms, and
moisture pooling across a stationary boundary to our north is
allowing for scattered thunderstorms to develop early this morning.
As can be expected with so many variables in play, the models, even
higher res ones, are not handling the current situation well. Thus
have to base the forecast on how these features are expected to move
through the day today. We should get on the subsidence side of that
shortwave trough later this morning, bringing at least a brief
period without storms, though those models seem to be ignoring this.
The focus for the isentropic lift looks to shift farther north today
as the stationary front over the Ohio River becomes a warm front and
starts lifting northward.

As for upper level energy, another disturbance moving in from the
southwest should help to focus storms along the slow-moving front
later this afternoon. With all of this in mind, have scattered
storms in for the early morning hours roughly across the northern
two-thirds of the forecast area, then tapering down to only
scattered across mostly my southern Indiana zones. Later in the
afternoon have a brief enhancement with daytime heating, but only
over the northern third of the region. This activity should die out
with loss of heating as the warm front gets farther away from our
region. Wind fields do not look overly impressive with today, but we
may still some wet microbursts out of the stronger storms this
afternoon.

Thursday looks mostly to be dry but windy and warm. Forecast grids
go up to 20 knots on average in the afternoon as a deepening low
pressure system moves northeast across the Midwest. A Wind Advisory
may be required should we be able to mix down some of the stronger
gusts indicated by forecast soundings. Cloud cover ahead of the
front may inhibit heating somewhat, but these gusts from the south
still should help us get up into the 80s areawide.

.Long Term (Thursday Night through Tuesday)...
Issued at 320 AM EDT Wed Apr 17 2013

...Strong to Possibly Severe Thunderstorms Expected Thursday Night...

A deep low pressure system and potent cold front will approach the
lower Ohio Valley late in the day Thursday. The surface low will
track northeastward from eastern Kansas to the Great Lakes by late
Thursday evening. The associated cold front will plow through the
forecast area from west to east Thursday night. It certainly appears
the convection will grow upscale into a QLCS, which will be the main
event for us. The wind shear values are quite impressive. The NAM is
showing 55+ knots at 925 hPa while the GFS is even stronger with 65+
knot winds and the 0-6 km bulk shear values range between 60 and 90
knots. The huge question mark remains the overall amount of
instability. The storms passing through the area overnight adds some
degree of reduced instability, which is evident in the low-level
lapse rates. Soundings also indicate mid-level lapse rates are not
too impressive. If any of the stronger winds at 925 hPa could reach
the surface, then damaging winds will be the primary threat. At this
time, believe the QLCS will approach our area in a strong yet
weakening state. The best chance of severe winds would be roughly
along and west of the I-65 corridor, with a continued weakening
trend as it pushes east. However, if a significant cold pool can be
maintained, then a severe threat will continue into the Bluegrass
region. Stay up-to-date with the latest forecasts, as a lot of
the critical severe weather parameters can change within the next
day or so. The one thing that does appear certain will be heavy
rain. With the forward progression of the line, do not anticipate
major flooding issues, but ponding of water in low-lying areas and
normally flood-prone locations seems likely. The convection will
depart the area during the first half of the day Friday.

Temperatures Thursday night will remain elevated ahead of the front,
but will drop from west to east as the front moves through. The
warmest temperatures Friday will occur early in the day, with temps
holding steady in the upper 40s and lower 50s or slowly dropping
through the afternoon. Low clouds will linger behind the front and
should last through at least some of the overnight hours. Winds will
be breezy to locally windy Thursday night and Friday, with speeds
decreasing Friday night. Winds appear to remain in the 3-8 mph range
Friday night. Temperatures Friday night will drop into the middle
30s, but believe the aforementioned clouds and winds will reduce
optimal radiational cooling conditions for frost generation.

Expect a dry Saturday through Monday, although the GFS tries to
develop afternoon convection across the Ohio Valley. Believe
moisture return will be quite limited for our area, so will keep it
dry. As for temperatures, only expect low to mid 50s for highs
Saturday, with temps moderating to the mid and upper 60s for Monday.
Overnight lows will be chilly once again Sunday morning, with mid
and upper 30s anticipated. Winds will be lighter, but there are
indications more mid- and upper-level clouds may be present. So, not
expected patchy frost this night either, but will continue to
monitor.

Our next frontal boundary will approach the Ohio Valley Tuesday, as
low pressure passes by to our north once again. By the afternoon
hours we could have enough moisture and instability to spark a few
storms across mainly our western CWA. The front will then move
across the forecast area Tuesday night and early Wednesday. At this
time, this system does not appear to be anywhere near as strong as
the Thursday night system. Temperatures should be able to reach the
upper 60s and perhaps lower 70s Tuesday afternoon after starting out
in the upper 40s and lower 50s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1241 PM EDT Wed Apr 17 2013

A moist and unstable environment is pooling south of a boundary
stretching from SW Indiana to the Lake Cumberland region. Expect
scattered to numerous showers and storms to develop along this
boundary over the next hour or two, with some strong storms
possible. Will include mention of VCTS at all TAF sites, with
potential for low MVFR conditions in thunderstorms at BWG/SDF late
this afternoon and this evening. Expect steady southerly or
southeasterly winds today, outside of any thunderstorm.

Otherwise, expect storm coverage to die down with the loss of
daytime heating this evening with VFR and steady south winds through
the night. Winds will really be gusty on Thursday afternoon as the
next storm system approaches. Look for south winds between 15 and
25, gusting up around 35 mph at times.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS
Short Term.......RJS
Long Term........MJP
Aviation.........BJS
Hazardous weather outlook, Apr 17, 10:30 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT WED APR 17 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-181530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1130 AM EDT WED APR 17 2013 /1030 AM CDT WED APR 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AS A STATIONARY FRONT
OVER THE OHIO RIVER STARTS TO LIFT NORTHWARD. THE MAIN THREATS
FROM TODAY'S STORMS WILL BE ISOLATED INSTANCES OF LARGE HAIL AND
GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO
MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY
BOWING SEGMENTS THAT DEVELOP. CURRENTLY THE BEST LOCATIONS FOR
SEVERE WEATHER WILL BE ALONG AND WEST OF INTERSTATE 65. HEAVY
RAINFALL LEADING TO PONDING OF WATER IN LOW-LYING AREAS AND
NORMALLY FLOOD-PRONE LOCATIONS WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE
TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH
FRIDAY.

BJS/MJP

In the hours before

Local storm report, Apr 17, 10:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 AM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             PAOLI                   38.56N  86.47W
04/16/2013  E1.00 INCH       ORANGE             IN   BROADCAST MEDIA

            REPORT FROM PAOLI HIGH SCHOOL

0600 PM     HAIL             SALEM                   38.60N  86.10W
04/16/2013  E0.70 INCH       WASHINGTON         IN   COUNTY OFFICIAL

0605 PM     HAIL             1 S SALEM               38.59N  86.10W
04/16/2013  E0.70 INCH       WASHINGTON         IN   TRAINED SPOTTER

0612 PM     HAIL             SALEM                   38.60N  86.10W
04/16/2013  E1.75 INCH       WASHINGTON         IN   TRAINED SPOTTER

0624 PM     HAIL             SOUTH BOSTON            38.58N  85.98W
04/16/2013  E1.00 INCH       WASHINGTON         IN   BROADCAST MEDIA

0649 PM     HAIL             HENRYVILLE              38.53N  85.77W
04/16/2013  E0.88 INCH       CLARK              IN   BROADCAST MEDIA

0649 PM     HAIL             2 NE MADISON            38.78N  85.35W
04/16/2013  M0.88 INCH       JEFFERSON          IN   TRAINED SPOTTER

0735 PM     HAIL             MARENGO                 38.38N  86.34W
04/16/2013  E1.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0743 PM     HAIL             MARENGO                 38.37N  86.34W
04/16/2013  E1.00 INCH       CRAWFORD           IN   TRAINED SPOTTER

0758 PM     HAIL             2 N RAMSEY              38.35N  86.15W
04/16/2013  E0.88 INCH       HARRISON           IN   TRAINED SPOTTER

0824 PM     HAIL             FLOYDS KNOBS            38.32N  85.87W
04/16/2013  E1.00 INCH       FLOYD              IN   TRAINED SPOTTER

0826 PM     HAIL             ROLAND                  38.60N  86.68W
04/16/2013  E1.00 INCH       ORANGE             IN   TRAINED SPOTTER

0834 PM     HAIL             NEW ALBANY              38.30N  85.83W
04/16/2013  E0.70 INCH       FLOYD              IN   TRAINED SPOTTER

0849 PM     HAIL             3 N MADISON             38.80N  85.38W
04/16/2013  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

0850 PM     HAIL             LOUISVILLE              38.22N  85.74W
04/16/2013  E1.00 INCH       JEFFERSON          KY   BROADCAST MEDIA

0852 PM     HAIL             PAOLI                   38.56N  86.47W
04/16/2013  E1.75 INCH       ORANGE             IN   TRAINED SPOTTER

0855 PM     HAIL             N LOUISVILLE            38.22N  85.74W
04/16/2013  E1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

            AT BOWMAN FIELD

0858 PM     HAIL             PAOLI                   38.56N  86.47W
04/16/2013  E1.00 INCH       ORANGE             IN   TRAINED SPOTTER

0900 PM     HAIL             PAOLI                   38.56N  86.47W
04/16/2013  E1.75 INCH       ORANGE             IN   CO-OP OBSERVER

0902 PM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/16/2013  E1.00 INCH       JEFFERSON          KY   NWS EMPLOYEE

            QUARTER SIZE HAIL WAS COVERING A DECK

0903 PM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/16/2013  E1.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

0903 PM     HAIL             5 SE PAOLI              38.51N  86.40W
04/16/2013  E2.75 INCH       ORANGE             IN   TRAINED SPOTTER

0905 PM     HAIL             FERN CREEK              38.16N  85.60W
04/16/2013  E1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

0915 PM     HAIL             3 NW HARDINSBURG        38.48N  86.32W
04/16/2013  E1.00 INCH       ORANGE             IN   PUBLIC

            FACEBOOK REPORT OF HEAVY RAIN AND HAIL FROM NICKEL TO
            QUARTER SIZE AS WELL AS WINDS TO 40-45 MPH.

0920 PM     HAIL             TAYLORSVILLE            38.03N  85.34W
04/16/2013  E1.75 INCH       SPENCER            KY   TRAINED SPOTTER

0927 PM     HAIL             TAYLORSVILLE            38.03N  85.34W
04/16/2013  E1.00 INCH       SPENCER            KY   TRAINED SPOTTER

            COVERING THE GROUND

1010 PM     HAIL             2 SSE GLENSBORO         37.97N  85.06W
04/16/2013  E0.70 INCH       ANDERSON           KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300156 LMK1300183 LMK1300157 LMK1300158 LMK1300159
LMK1300160 LMK1300181 LMK1300161 LMK1300162 LMK1300163 LMK1300164
LMK1300166 LMK1300165 LMK1300173 LMK1300167 LMK1300171 LMK1300168
LMK1300169 LMK1300180 LMK1300170 LMK1300174 LMK1300175 LMK1300172
LMK1300179 LMK1300177 LMK1300176 LMK1300178

LG
Local storm report, Apr 17, 11:09 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 NE RICHMOND           37.76N  84.27W
04/17/2013                   MADISON            KY   EMERGENCY MNGR

            HIGH WATER ON TATES CREEK ROAD. PORTION OF ROAD
            REPORTEDLY CLOSED.

&&

EVENT NUMBER LMK1300185

LG
Local storm report, Apr 17, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      RICHMOND                37.74N  84.29W
04/17/2013                   MADISON            KY   BROADCAST MEDIA

            FLOODING ON UNION CITY ROAD AND RED HOUSE ROAD NEAR
            RICHMOND. ROAD REPORTEDLY CLOSED PER EM. CONFIRMED
            PICTURE VIA TWITTER.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1300184

LG
Local storm report, Apr 17, 11:12 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 NNE BEREA             37.60N  84.28W
04/17/2013                   MADISON            KY   EMERGENCY MNGR

            HIGH WATER ON HIGHWAY 25 RICHMOND ROAD. PORTION OF ROAD
            REPORTEDLY CLOSED.

&&

EVENT NUMBER LMK1300186

LG
Special weather statement, Apr 17, 11:58 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM CDT WED APR 17 2013

KYZ077-081-171730-
ADAIR KY-CUMBERLAND KY-
1158 AM CDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING NORTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BAKERTON...
  CLAYWELL...
  AMANDAVILLE...
  INROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3679 8544 3686 8548 3698 8527 3692 8524
      3690 8528 3688 8525 3686 8524 3685 8522
      3684 8522 3683 8523
TIME...MOT...LOC 1658Z 243DEG 16KT 3685 8538

SCHOETTMER
Special weather statement, Apr 17, 12:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 PM CDT WED APR 17 2013

KYZ053-063-171730-
HART KY-LARUE KY-
1202 PM CDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF HODGENVILLE...AND MOVING EAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAGNOLIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3745 8586 3751 8570 3741 8565 3740 8565
      3736 8582
TIME...MOT...LOC 1702Z 251DEG 3KT 3743 8576

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:18 PM CDTSpecial Weather StatementLMKHarrison, Nicholas32 min
Apr 16, 7:28 PM CDTSevere Thunderstorm WarningLMKJefferson32 min
Apr 16, 7:55 PM CDTSevere Thunderstorm WarningLMKJefferson20 min
Apr 16, 8:12 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Jefferson, Nelson, Shelby, Spencer43 min
Apr 16, 8:49 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Shelby, Spencer, Woodford46 min
Apr 16, 9:23 PM CDTSpecial Weather StatementLMKMercer, Washington27 min
Apr 16, 9:34 PM CDTSpecial Weather StatementLMKFayette, Jessamine, Woodford31 min
Apr 16, 9:50 PM CDTSpecial Weather StatementLMKMercer30 min
Apr 16, 10:05 PM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Madison45 min
Apr 17, 1:37 AM CDTSpecial Weather StatementLMKLincoln28 min
Apr 17, 6:18 AM CDTSpecial Weather StatementLMKBourbon, Clark32 min
Apr 17, 6:53 AM CDTSpecial Weather StatementLMKClark, Jessamine32 min
Apr 17, 7:24 AM CDTAreal Flood AdvisoryLMKMadison3 hr
Apr 17, 8:47 AM CDTFlash Flood WarningLMKMadison3 hr
Apr 17, 11:58 AM CDTSpecial Weather StatementLMKCumberland32 min
Apr 17, 12:02 PM CDTSpecial Weather StatementLMKLarue28 min
Apr 17, 12:37 PM CDTFlash Flood WarningLMKHart, Larue113 min
Apr 17, 12:56 PM CDTSpecial Weather StatementLMKCumberland29 min
Apr 17, 2:44 PM CDTSpecial Weather StatementLMKMeade31 min
Apr 17, 3:10 PM CDTSevere Thunderstorm WarningLMKMeade30 min
Apr 17, 3:39 PM CDTSpecial Weather StatementLMKMeade46 min
Apr 17, 3:49 PM CDTSevere Thunderstorm WarningLMKBreckinridge31 min
Apr 17, 4:13 PM CDTSevere Thunderstorm WarningLMKMeade32 min
Apr 17, 4:42 PM CDTSpecial Weather StatementLMKMeade28 min
Apr 17, 4:56 PM CDTSevere Thunderstorm WarningLMKMeade29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.